Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 30, NWS Albuquerque, NM

May 13, 2008

NWS Albuquerque, NM issued this wind advisory at May 13, 2008, 2:12 PM MDT. It took effect at May 13, 2008, 9:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 13, 2008, 2:12 PM MDT (20:12 UTC)
In effect from
May 13, 2008, 9:00 PM MDT
Expired
May 14, 2008, 3:46 AM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 132012
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT TUE MAY 13 2008

...STRONG EAST WINDS EXPECTED ACROSS MUCH OF THE RIO GRANDE VALLEY
AND THE LOWER TERRAIN OF WESTERN LINCOLN COUNTY...

A STRONG COLD FRONT WILL BREAK WESTWARD THROUGH THE PASSES AND
CANYONS OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING AND ALLOW
STRONG EAST WINDS TO PUSH THROUGH THOSE LOWER SPOTS AND INTO THE
RIO GRANDE VALLEY AS WELL AS WESTERN LINCOLN COUNTY. THE WIND MAY
EVEN BREAK OVER SOME OF THE RIDGES OF THE MANZANOS AND SACRAMENTO
MOUNTAINS EARLY MORNING ON WEDNESDAY...BRINGING STRONG WINDS DOWN
THE WEST SLOPES OF THOSE RIDGES.

NMZ003-004-009-015-016-140400-
/O.NEW.KABQ.WI.Y.0030.080514T0300Z-080514T1500Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
ALBUQUERQUE...SOCORRO...CARRIZOZO
212 PM MDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
WEDNESDAY. 

EAST WINDS WILL DEVELOP ACROSS MUCH OF THE RIO GRANDE VALLEY BY
LATE EVENING AND CONTINUE INTO THE MORNING HOURS OF WEDNESDAY.
SOUTHERN SOCORRO COUNTY AND WESTERN LINCOLN COUNTY MAY EXPERIENCE
THE ONSET OF THESE WINDS TWO OR THREE HOURS LATER THAN AREAS
FURTHER NORTH. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH CAN BE
EXPECTED ALONG WITH GUSTS UP TO ABOUT 50 MPH. AREAS OF BLOWING
DUST ARE ALSO LIKELY...SIGNIFICANTLY REDUCING VISIBILITIES AT
TIMES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

01/43/40
2 follow-up statements
000 
WWUS75 KABQ 140354
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
954 PM MDT TUE MAY 13 2008

...STRONG EAST WINDS EXPECTED ACROSS MUCH OF THE RIO GRANDE
VALLEY AND THE LOWER TERRAIN OF WESTERN LINCOLN COUNTY...

AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTHWARD...EXPECT STRONG
EASTERLY WINDS TO QUICKLY ACCELERATE INTO MUCH OF THE RIO GRANDE
VALLEY AND INTO PORTIONS OF THE TULAROSA VALLEY OF WESTERN LINCOLN COUNTY.
INITIALLY WINDS WILL BE STRONGEST THROUGH GAPS...CANYONS...AND
PASSES WITH SOME EASTERLY WINDS SPILLING OVER THE
SANDIA...MANZANO...AND SACRAMENTO MOUNTAINS BY SUNRISE. 

NMZ003-004-009-015-016-141500-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-080514T1500Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
ALBUQUERQUE...SOCORRO...CARRIZOZO
954 PM MDT TUE MAY 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. 

STRONG EAST WINDS WILL QUICKLY DEVELOP ACROSS MUCH OF THE RIO
GRANDE VALLEY BEFORE MIDNIGHT AND WILL CONTINUE INTO WEDNESDAY
MORNING. WINDS WILL ALSO EVENTUALLY PICK UP OVER SOUTHERN SOCORRO
COUNTY AND WESTERN LINCOLN COUNTY AFTER MIDNIGHT. EXPECT SUSTAINED
WIND SPEEDS OF 25 TO 40 MPH IN MANY LOCALES ALONG WITH GUSTS UP TO
55 MPH. WINDS WILL BE STRONGEST NEAR GAPS...CANYONS...AND PASSES.
AREAS OF REDUCED VISIBILITY IN BLOWING DUST ARE ALSO POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
000 
WWUS75 KABQ 140946
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MDT WED MAY 14 2008

...WIND ADVISORY CANCELLED...

NMZ003-004-009-015-016-141100-
/O.CAN.KABQ.WI.Y.0030.000000T0000Z-080514T1500Z/
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...RED RIVER/TAOS/SANTA FE...
ALBUQUERQUE...SOCORRO...CARRIZOZO
346 AM MDT WED MAY 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY WHICH WAS IN EFFECT FOR MUCH OF THE RIO GRANDE VALLEY.

EAST TO SOUTHEAST WINDS MAY STILL BLOW AT 20 TO 30 MPH WITH GUSTS
TO AROUND 35 OR 40 MPH IN THE VICINITY OF CANYONS AND PASSES THIS
MORNING AND INTO THE RIO GRANDE VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 13, 5:55 AM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, May 13, 5:55 AM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT TUE MAY 13 2008

.UPDATE...WILL DROP THE FIRE WEATHER WATCH FOR TODAY.  SPOTTY
CRITICAL CONDITIONS OVER PORTIONS OF CENTRAL NEW MEXICO SOUTH OF
INTERSTATE 40 ARE ANTICIPATED TO OCCUR ONLY FOR AN HOUR OR 2...DUE
TO THE PROGRESS OF THE FRONT AND POSITION OF UPPER LOW.

&&

.PREV DISCUSSION 300 AM MDT TUE MAY 13 2008...WIND SHIFT ASSOCIATED
WITH SOUTHWARD MOVING COLD FRONT HAS SURGED THROUGH
KCAO...INCREASING DEWPOINT TO 40 DEGREES. SOME LOWER CLOUDS FILLING
IN BEHIND THIS BOUNDARY...BUT ARE WELL BEHIND THE WINDSHIFT.

THIS WIND SHIFT IS FASTER THAN WAS INDICATED 24 HOURS AGO...AT THE
SAME TIME THE UPPER LOW IS NOW PROGGED TO CONTINUE A SOUTHWARD
MOVEMENT BUT WILL BE FARTHER WEST...WITH THE CENTER OF THE H5 MB
CIRCULATION OVER CENTRAL/SOUTHWEST ARIZONA AT 18Z TODAY.
CONSEQUENTLY...WITH THE FASTER MOVEMENT OF THE FRONT AND SLOWER AND
MORE WESTWARD PROGRESSION OF THE UPPER LOW...THE FIRE WEATHER
HIGHLIGHTS MAY NEED TO BE READJUSTED/SHIFTED INTO THE RIO GRANDE
VALLEY.

MET GUIDANCE HAS FINALLY LATCHED ONTO AN EASTERLY WIND AT KABQ
TONIGHT...AND IS NOW STRONGER THAN THE MAV GUIDANCE.  GUIDANCE POPS
CONTINUE TO SHOW AN INCREASING TREND ACROSS MUCH OF THE CWA...BUT
THE MORE WIDESPREAD PRECIPITATION ISN/T INDICATED UNTIL WEDNESDAY AS
THE UPPER LOW TRACKS ACROSS THE SOUTHERN AND EASTERN SECTIONS OF THE
STATE.

THERE NOW APPEARS TO BE LESS...IF ANY...OF A BREAK AT ALL IN THE
WEATHER AFTER THE INITIAL LOW EXITS...WITH ANOTHER SYSTEM AND
SURFACE FRONT RIGHT ON IT/S HEELS.  THERE IS ALSO NOW A BIG
DIFFERENCE IN HOW THE GFS HANDLES THIS SECOND SYSTEM...IT ENDS UP
SOMEWHAT CUT OFF OVER BAJA/NORTHWEST OLD MEXICO ON FRIDAY BEFORE
SLOWLY WEAKENING AND EJECTING EARLY NEXT WEEK. THEREFORE THIS
WEEKEND/S WEATHER COULD BE A LITTLE MORE UNSETTLED...AT LEAST AS OF
THE CURRENT MODEL RUN.  ANOTHER STORM SYSTEM IS PREDICTED FOR THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...
SFC COLD FRONT TO MOVE FROM FOUR CORNERS INTO WESTERN THIRD OF STATE
WHILE A BACK DOOR FRONT THROUGH KTCC AT 09Z WILL PUSH SOUTHWARD
THROUGH THE PLAINS TODAY USHERING IN GUSTY NORTH TO NORTHEAST
WINDS.  PRECIPITATION MOVES INTO THE NORTHWEST AND NORTHERN PORTIONS
OF THE STATE BY 12Z SPREADING SOUTHWESTWARD THROUGH 21Z...WITH A FEW
THUNDERSTORMS POSSIBLE AS WELL. THEREFORE...IFR TO MVFR CIGS AND
VISIBILITIES EXPECTED ACROSS THE WESTERN AND NORTHERN HALF OF
FORECAST AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  67  39  73  45 /  50  10  20  10
GALLUP..........................  61  33  67  38 /  50  20  20  10
GRANTS..........................  67  36  67  39 /  30  20  20  10
GLENWOOD........................  74  40  76  44 /  20  60  10   5
CHAMA...........................  62  27  60  30 /  50  30  50  50
LOS ALAMOS......................  67  41  64  35 /  20  30  50  40
RED RIVER.......................  55  30  52  28 /  70  50  50  50
TAOS............................  64  35  59  35 /  30  40  50  50
SANTA FE........................  66  39  61  38 /  10  30  60  50
SANTA FE AIRPORT................  68  41  62  40 /   5  30  60  40
ESPANOLA........................  68  40  66  40 /  10  30  50  50
ALBUQUERQUE HEIGHTS.............  70  48  67  48 /  10  20  40  30
ALBUQUERQUE VALLEY..............  72  46  69  46 /  10  20  40  30
ALBUQUERQUE FOOTHILLS...........  68  45  64  45 /   5  20  50  30
ALBUQUERQUE WEST MESA...........  72  46  67  46 /  10  20  40  30
SOCORRO.........................  78  47  68  48 /   5  40  60  20
SANDIA PARK/CEDAR CREST.........  65  40  60  39 /  10  50  50  30
MORIARTY/ESTANCIA...............  70  44  67  45 /  10  50  60  30
CARRIZOZO.......................  77  46  65  47 /   0  20  50  10
RUIDOSO.........................  65  39  59  41 /   0  50  50  10
RATON...........................  64  38  56  39 /  70  40  40  50
LAS VEGAS.......................  64  37  53  39 /  30  50  70  50
ROY.............................  65  42  58  40 /  40  30  60  50
CLAYTON.........................  66  43  56  41 /  40  20  50  50
SANTA ROSA......................  75  45  57  43 /  10  20  50  30
TUCUMCARI.......................  77  45  59  45 /  20  20  60  40
FORT SUMNER.....................  79  48  58  45 /   5  20  50  30
CLOVIS..........................  78  46  63  44 /   0  20  50  30
PORTALES........................  82  47  64  49 /   0  20  50  20
ROSWELL.........................  87  53  66  49 /   0  20  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 13, 6:00 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE MAY 13 2008

NMZ001>021-026-141200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOW HUMIDITIES COMBINED WITH STRONG SOUTHWEST WINDS WILL CREATE
SPOTTY CRITICAL FIRE WEATHER CONDITIONS FOR A FEW AREAS SOUTH OF
INTERSTATE 40 FOR AN HOUR OR TWO TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 13, 11:05 AM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1105 AM MDT TUE MAY 13 2008

NMZ001>021-026-132200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
1105 AM MDT TUE MAY 13 2008

...MAJOR WEATHER CHANGES UNDERWAY ACROSS NEW MEXICO...

TWO STORM SYSTEMS WILL IMPACT NEW MEXICO THROUGH AT LEAST THE END OF
THIS WEEK...RESULTING IN MUCH COOLER TEMPERATURES...WIDESPREAD RAIN
AND HIGH MOUNTAIN SNOW...AND STRONG EAST WINDS ACROSS THE RIO GRANDE
AND TULAROSA VALLEYS.

THE DRY...WINDY AND GENERALLY WARM WEATHER IN RECENT WEEKS WILL BE
COMING TO AN END ACROSS NORTHERN AND CENTRAL NEW MEXICO AS TWO STORM
SYSTEMS THIS WEEK WILL FINALLY PROVIDE US WITH MUCH NEEDED MOISTURE.
THE FIRST STORM IS OVER ARIZONA AND WILL SLOWLY CROSS SOUTHERN NEW
MEXICO TONIGHT AND WEDNESDAY. MEANWHILE A STRONG COLD FRONT WILL
CONTINUE TO PRESS SOUTH AND WEST OVER THE EASTERN PLAINS THIS
AFTERNOON AND TONIGHT. TEMPERATURES OVER NORTHEAST NEW MEXICO THIS
AFTERNOON WILL BE NEARLY 30 DEGREES COOLER THAN MONDAY...WHILE OTHER
AREAS WILL SEE A 10 TO 20 DEGREE DROP IN TEMPERATURES. SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN AND NORTHERN
NEW MEXICO AND SPREAD ACROSS THE ENTIRE STATE TONIGHT...THEN CONTINUE
ON WEDNESDAY. ELEVATIONS ABOVE 8500 FEET TONIGHT COULD SEE WET
SNOW...WITH SMALL ACCUMULATIONS ABOVE 9000 FEET.

STRONG EAST WINDS WILL POUR INTO THE RIO GRANDE VALLEY TONIGHT...
ESPECIALLY THROUGH THE CANYONS AND PASSES. HOWEVER...WINDS WILL
LIKELY TOP THE CENTRAL MOUNTAIN CHAIN AND AFFECT MUCH OF THE RIO
GRANDE VALLEY. A WIND ADVISORY WILL BE ISSUED THIS AFTERNOON FOR
THESE STRONG WINDS LATER TONIGHT INTO WEDNESDAY MORNING.

WITH SHOWERS AND THUNDERSTORMS BRINGING RAIN TO THE TRIGO FIRE AREA
LATER TONIGHT AND WEDNESDAY THERE IS THE POTENTIAL FOR FLASH FLOODING
OVER THE FRESH SCARRING FROM THE FIRE. A FLASH FLOOD WATCH WILL BE
POSTED AROUND 12 PM TODAY. RAIN AMOUNTS OVER THE TRIGO FIRE AND MUCH
OF NEW MEXICO WILL AVERAGE A QUARTER TO ONE HALF INCH...WITH LOCALLY
ONE INCH AMOUNTS. FAVORED AREAS FOR THE MORE SUBSTANTIAL PRECIPITATION
SHOULD BE SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25.

THE SECOND STORM WILL MOVE INTO NEW MEXICO FROM THE NORTH WEDNESDAY
NIGHT AND THURSDAY...BRINGING MORE RAIN...MOUNTAIN SNOW AND EVEN
COOLER TEMPERATURES.

40/01/43/53

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:15 PM MDTFlash Flood WatchABQ30 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.